New York, 2011

Damaging Winds in New York, July 26, 2011

July 26, 2011 · NWS OKX · 2 events in 2 counties and zones

A pre-frontal trough and an approaching cold front triggered isolated severe thunderstorms in Southern Nassau and Suffolk Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A pre-frontal trough and an approaching cold front triggered isolated severe thunderstorms in Southern Nassau and Suffolk Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jul 26, 6:40 PM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 26, 6:40 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
740 PM EDT TUE JUL 26 2011

.SYNOPSIS...
A COLD FRONT PASSES THROUGH THIS EVENING. HIGH PRESSURE BUILDS IN
OVERNIGHT INTO TOMORROW AND MOVES OFFSHORE TOMORROW NIGHT. A WARM
FRONT APPROACHES THURSDAY AND THURSDAY NIGHT...WITH A TRAILING COLD
FRONT MOVING THROUGH FRIDAY NIGHT. HIGH PRESSURE THEN RETURNS FOR
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CONVECTION HAS MADE LOCATION OF THE COLD FRONT DIFFICULT TO
DETERMINE. LOOKS AS THOUGH IT'S STILL WELL BACK BETWEEN BGM AND
MSV.

WILL DROP THE REST OF SEVERE THUNDERSTORM WATCH 687 AT THE TOP OF
THE HOUR.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE FLOW ALOFT BECOMES MORE ANTICYCLONIC AS THE DAY PROGRESSES ON
WEDNESDAY. SOME DIURNAL CU IS EXPECTED...BUT WITH UNFAVORABLE MID
LEVEL LAPSE RATES AND SUBSIDENCE FROM BUILDING HIGH PRESSURE...NOT
EXPECTING ANY SHOWERS. MAV/NAM MOS FOR HIGHS WERE SIMILAR AND WERE
USED CONSIDERING 850MB TEMP FORECAST.

DIURNAL CU DISSIPATES WEDNESDAY EVENING...BUT MID-HIGH CLOUD COVER
SHOULD BE FILTERING IN WELL AHEAD OF A WARM FRONT TO OUR SOUTHWEST.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
INTERESTING PATTERN FOR THE EXTENDED FCST PERIOD. WE BEGIN WITH AN
APPROACHING WARM FRONT WITH RIDGING BUILDING IN FROM THE WEST. AS
SUCH...CONCERN IS FOR NOCTURNAL MCS POTENTIAL LATE THURSDAY NIGHT.
09Z SREF HAS WEAK HINTS OF THIS. 12Z NAM...GEM AND LAST TWO ECMWF
DETERMINISTIC RUNS SUPPORT THIS WHILE GFS RUN DOES NOT. AT THIS TIME
WILL RUN WITH A 30 POP.

THE UNCERTAINTY OF MCS ACTIVITY MAKES THE TEMPERATURE FCST FOR
FRIDAY MORE UNCERTAIN. BASED ON INCREASE EXPECTATION OF CLOUD COVER
AND INCREASING PCPN POTENTIAL ON FRIDAY...WILL TEND FCST TEMPS DOWN
TOWARDS LATEST MOS GUIDANCE WITH LOWER 90S...THOUGH EVEN THIS IS
LOOKING HIGH. STILL HAVE HEAT INDEX VALUES AROUND 100 IN THE NY/NJ
METRO WITH DEW POINT TEMPS AROUND 70. IT APPEARS LESS LIKELY THAT
ANY HEAT WARNINGS WOULD BE NEEDED FOR FRIDAY.

THE FRONTAL BOUNDARY SLIDES SOUTH OF THE REGION FOR THE
WEEKEND...THOUGH TEMPS REMAIN ABOVE NORMAL. DEW POINTS IN THE MID
60S MAKE IT AT LEAST SOMEWHAT COMFORTABLE. KEEP PCPN TO THE SOUTH OF
THE REGION PER BASIC AGREEMENT OF GEFS AND DETERMINISTIC RUNS.

TIMING OF NEXT COLD FRONTAL PASSAGE EARLY NEXT WEEK IS EXTREMELY
UNCERTAIN. HAVE A CHC POP INLAND FOR TUESDAY AFTN...BUT CONFIDENCE
IS VERY LOW.

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
A COLD FRONT WILL PASS THROUGH THE REGION TONIGHT.

POSSIBLE TSTMS AFFECTING NYC METRO THIS EVENING.
THEREAFTER...MAINLY VFR...WITH PERHAPS PATCHY MVFR FOG AND STRATUS
OUTSIDE NYC TERMINALS OVERNIGHT. WINDS WILL BE VARIABLE AS THE
FRONT NEARS THIS EVENING...THEN TURN TOWARD THE NORTHWEST.

VFR WEDNESDAY WITH NORTHWEST FLOW. COULD SEE SOME GUSTS IN THE
MORNING...WITH WINDS MAINLY TO THE RIGHT OF 310 TRUE.

WINDS BACK A BIT DURING THE AFTERNOON...AND SHOULD LIGHTEN TO 10
KTS OR LESS.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY.
WINDS ON WEDNESDAY SHOULD REMAIN RIGHT OF 310...WITH SOME MORNING GUSTS.

KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY.
WINDS ON WEDNESDAY SHOULD REMAIN RIGHT OF 310...WITH SOME MORNING GUSTS.
SEA BREEZE UNLIKELY LATE.

KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY.
WINDS ON WEDNESDAY SHOULD REMAIN RIGHT OF 310...WITH SOME MORNING GUSTS.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY.
WINDS ON WEDNESDAY SHOULD REMAIN RIGHT OF 310...WITH SOME MORNING GUSTS.

KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY.
NW WINDS ON WEDNESDAY WITH SOME MORNING GUSTS.

KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY.
NW WINDS ON WEDNESDAY WITH SOME MORNING GUSTS. SEA BREEZE UNLIKELY LATE.

OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY...

THU...VFR.

THU NIGHT...SUB-VFR POSSIBLE WITH ANY SHOWERS/TSTMS ACCOMPANYING
A WARM FRONT.

FRI...MAINLY VFR. POSSIBLE SUB VFR WITH SHOWERS/TSTMS ASSOCIATED
WITH A COLD FRONT LATE.

SAT-SUN...VFR.

&&

.MARINE...
WITH A FAIRLY WEAK PRES GRADIENT OVER THE REGION THROUGH THE
PERIOD...WINDS/WAVES ARE EXPECTED TO REMAIN BELOW SCA
CRITERIA THROUGH AT LEAST WEDNESDAY NIGHT...ALTHOUGH WIND GUSTS MAY
BRIEFLY APPROACH 25 KT THIS EVENING MAINLY OVER THE OCEAN WATERS.
SOME CONVECTION THROUGH EARLY THIS EVENING MAY RESULT IN LOCALLY
HIGHER WINDS/WAVES.

WINDS/WAVES ARE EXPECTED TO REMAIN BELOW SCA CRITERIA THURSDAY
THROUGH THE WEEKEND AS WELL. AT LEAST SCATTERED CONVECTION IS
EXPECTED LATE THURSDAY NIGHT THROUGH FRIDAY EVENING.

&&

.HYDROLOGY...
CONVECTION INTO TONIGHT SHOULD RESULT IN A BASIN AVERAGE OF A TENTH
OR TWO OF RAINFALL...BUT ACCUMULATIONS SHOULD BE SCATTERED IN
NATURE. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE AS WELL.

THE NEXT BEST CHANCE OF PRECIP WILL THEN BE LATE THU THROUGH LATE
FRI AS A FRONTAL SYSTEM MOVES THROUGH THE REGION. LOCALLY HEAVY
RAINFALL IS POSSIBLE DURING THIS TIME.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JC
NEAR TERM...JC/JST
SHORT TERM...JC
LONG TERM...JST
AVIATION...PW
MARINE...JC/JST
HYDROLOGY...JC
Hazardous weather outlook, Jul 26, 7:10 PM EST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
810 PM EDT TUE JUL 26 2011

CTZ005>012-NYZ067>071-078>081-177-179-271100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
810 PM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-271100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
810 PM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE WIND GUSTS TO 30
KT THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-004-006-103>108-NYZ072>075-176-178-271100-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
810 PM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS MAY APPROACH SEVERE LIMITS THIS EVENING WITH
DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jul 26, 6:59 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
759 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     MARINE TSTM WIND SHINNECOCK HILLS        40.90N  72.46W
07/26/2011  M45 MPH          SUFFOLK            NY   MESONET

            39 KTS

&&

DS
Special weather statement, Jul 26, 7:04 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
804 PM EDT TUE JUL 26 2011

CTZ005-009-010-270045-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
804 PM EDT TUE JUL 26 2011

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND SOUTHERN NEW HAVEN
COUNTIES...

AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GEORGETOWN...OR 9 MILES NORTHEAST OF NEW
CANAAN...AND MOVING EAST AT 35 MPH.

THIS STORM WILL BE...
  NEAR TRUMBULL BY 815 PM.
  NEAR BRIDGEPORT BY 820 PM.
  NEAR STRATFORD BY 825 PM.
  NEAR MILFORD BY 830 PM.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 4126 7295 4120 7301 4120 7304 4118 7305
      4119 7307 4117 7310 4115 7310 4114 7315
      4117 7317 4111 7325 4119 7352 4121 7348
      4123 7350 4135 7345

GOODMAN
Special weather statement, Jul 26, 7:18 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
818 PM EDT TUE JUL 26 2011

CTZ005-009-NYZ070-270115-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-
818 PM EDT TUE JUL 26 2011

...ANOTHER STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTCHESTER
COUNTIES...

AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR YORKTOWN HEIGHTS...OR NEAR MAHOPAC...AND
MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  5 MILES NORTH OF BEDFORD BY 830 PM.
  NEAR RIDGEFIELD BY 840 PM.
  NEAR GEORGETOWN BY 845 PM.
  NEAR WILTON BY 850 PM.
  NEAR WESTPORT BY 900 PM.
  NEAR FAIRFIELD BY 905 PM.

SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

LAT...LON 4125 7311 4120 7311 4114 7314 4115 7316
      4117 7317 4111 7325 4112 7328 4110 7335
      4109 7336 4107 7340 4123 7387 4134 7381
      4136 7360

GOODMAN
Special weather statement, Jul 26, 7:22 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
822 PM EDT TUE JUL 26 2011

NJZ002-004-103-104-NYZ069-270115-
EASTERN BERGEN-EASTERN PASSAIC-ROCKLAND-WESTERN BERGEN-WESTERN
PASSAIC-
822 PM EDT TUE JUL 26 2011

...ANOTHER STRONG THUNDERSTORM WILL IMPACT WESTERN
PASSAIC...NORTHERN BERGEN AND SOUTHERN ROCKLAND COUNTIES...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FRANKLIN...OR 11 MILES WEST OF
WEST MILFORD...AND MOVING EAST AT 40 MPH.

THIS STORM WILL BE...
  NEAR WEST MILFORD BY 835 PM.
  NEAR BLOOMINGDALE BY 840 PM.
  NEAR RINGWOOD BY 845 PM.
  NEAR RAMSEY BY 855 PM.
  NEAR RIDGEWOOD BY 900 PM.
  NEAR PEARL RIVER BY 905 PM.

WINDS UP TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4119 7439 4118 7433 4114 7425 4116 7420
      4112 7390 4095 7390 4089 7392 4088 7392
      4095 7429 4099 7431 4101 7443 4104 7444
      4104 7447 4102 7449 4108 7451

GOODMAN
Special weather statement, Jul 26, 7:40 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
840 PM EDT TUE JUL 26 2011

NJZ006-104-NYZ072-073-075-176-178-179-270115-
BRONX-EASTERN BERGEN-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN QUEENS-SOUTHERN NASSAU-SOUTHERN QUEENS-
840 PM EDT TUE JUL 26 2011

...STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BERGEN AND HUDSON
COUNTIES...MUCH OF NEW YORK CITY...AND SOUTHERN NASSAU COUNTY...

AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIDGEFIELD...AND MOVING SOUTHEAST AT 45 MPH.

THIS STORM WILL BE...
  NEAR JACKSON HEIGHTS BY 845 PM.
  NEAR JAMAICA BY 850 PM.
  NEAR KENNEDY AIRPORT BY 855 PM.
  NEAR VALLEY STREAM BY 900 PM.
  NEAR OCEANSIDE BY 905 PM.
  NEAR LIDO BEACH BY 910 PM.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4056 7392 4061 7376 4063 7376 4057 7399
      4064 7404 4077 7395 4067 7410 4068 7411
      4074 7413 4091 7396 4082 7378 4077 7395
      4081 7377 4061 7342 4060 7356 4064 7349
      4064 7353 4056 7391

GOODMAN
Special weather statement, Jul 26, 7:49 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
849 PM EDT TUE JUL 26 2011

CTZ005-009-010-270130-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
849 PM EDT TUE JUL 26 2011

...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD AND SOUTHERN NEW HAVEN
COUNTIES...

AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHELTON TO
GEORGETOWN TO WILTON...OR ALONG A LINE EXTENDING FROM SHELTON TO 9
MILES NORTHWEST OF BRIDGEPORT TO NEW CANAAN...AND MOVING EAST AT 40
MPH.

THESE STORMS WILL BE...
  NEAR WESTPORT BY 855 PM.
  NEAR STRATFORD BY 900 PM.
  NEAR BRANFORD BY 910 PM.

WINDS UP TO 40 MPH AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4130 7307 4132 7299 4125 7268 4126 7276
      4123 7287 4125 7290 4129 7291 4121 7299
      4119 7307 4115 7310 4114 7315 4117 7317
      4111 7325 4110 7335 4107 7340 4112 7360
      4128 7340 4133 7311

GOODMAN

The radar

The Brookhaven radar (KOKX), 75 km away, was scanning. The volume nearest the first event began at 01:01 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Nassau

When
July 26, 8:02 PM EST
Where
Nassau County, 0.6 mi SSW of Island Park
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.592, -73.675

Large tree limbs were reported down at the corner of West Pine Street and Lafayette Boulevard in Long Beach.

Thunderstorm Wind, Suffolk

When
July 26, 9:00 PM EST
Where
Suffolk County, Southampton
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.900, -72.400

Several trees were reported down across Southampton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337625, 337628.